Forum

Hospitalized

Hi, I just wanted to share my experience, and see if anyone else has had similar experience. I have took a bad flare up and been unable to walk for over a week now. Was put on high dose steroids. Finished course on Tuesday and since then I have got worse. I had to call ambulance yesterday. Lost all power in body and speech was all slurred. I was almost paralysed. Thought was maybe stroke. Anyhow was brought to hospital, was here 3 hours before was seen by doctor. In that time had got power back in upper body and speech had come back. So doctors do not really understand how powerless I was. I still cant walk and they have kept me in hospital. I am waiting to have another MRI scan and lumber puncture. Also to be seen by physio. So looks like be here few days. I have never been so terrified. Would like to know if anyone else has experienced this.

Violet I have just read elsewhere that you finished a course of steroids on Tuesday. I had a weeks massive dose of Steroids on my last relapse and I crashed big time when I had finished them. Was it coming off the steroids or was it going to happen anyway who knows but it’s something to think about. Someone once told me that years ago they used to wean people off steroids but don’t think it’s necessary now. Hope you start feeling an improvement soon. Jan. x Ps can’t remember the dosage but emergency DR who was called out didn’t believe me till I showed him the empty bottle. Said no one was given steroids that high a dose.

Thanks for that. Hopefully that’s all it is. Was on 500 mg for 5 days x

How frightening for you violet. I hope things improve quickly and you are soon back home. ((((((hugs))))))

I’m sorry to hear you are so unwell, Violet.

I hope you get the help you need and start to improve quickly.

I had a bad experience before my diagnosis and hubby had to call the ambulance.

My symptoms were different to yours but it was extremely scary.

Stay strong - things will improve.

Take care and lots of ((((hugs))))

Teresa.xxx

I wished I had called an ambulance or got a taxi to A&E when I had my first MS big attack. I’m much more on the ball now and will do that in future if necesarry. It definately shows MS can be urgent. xx

Ahhh Violet. That sounds horrible.

I remember when I was given IV steroids followed by a weeks worth of tabs when I finished the course I felt awful. They really knocked me out. I can’t remember whether my walking was affected but I remember feeling terrible.

Hope things better for you soon.

(((Hugs)))

Shazzie xx

Thanks all for your kind words. Just waiting on mri results x

How are you now Violet?

Are you home now?

Take care hun.

I hope you are improving.

Teresa.x

Got out hospital on Monday, was kept in for 5 days. Still not doing good have no balance at all. Having to hold on to walls to get about. Not seeing any light at end of tunnel that balance will return. 4 weeks I have been like this. One hell of a relapse. This is my first relapse. so is this normal for it to last this long. Also not sure if it is combination of coming off steroids last week. As am now extremely tired and want to sleep all the time. Or because I have started on tecfedera. Just frightening time. Never experienced anything like this before x

Hi Violet i cant help with experiences , only read your post as i felt i needed to confront normally and i aint too proud to say titles like yours scares me away from reading the posting i guess thats why i dont post on much but after reading it i just wanted to say keep at it and all the very best for a speedy return to whatever is normal for us all

respect sheep x

I believe we should still be weaned down from high steroid doses but perhaps that is just my old school training kicking in.

a bad relapse like this,takes many weeks and even many months to get over,when i have severe ones like this,its normally taken 10 weeks to start to feel a bit better,and then i had more bad days than good,for another few weeks,it normally takes 4 months until i felt anywhere near back to some normality,the main thing you can do is rest and have patience,not easy i know,but you have to tell yourself you will get better,it will just take time,i feel as though i am never going to get any better,but i usually do.

I have always been weaned off oral steroids slowly and never just stopped.

I think it’s pretty common to crash after steroids. My husband did when he had them. Hope you’re on the mend. xx

Aww you know that is identical to a relapse I had 6 years ago it is scary :frowning: What type of MS do you have? As when I got secondary steroids stopped working for me but before that I know that even after you stop taking steroids they keep working weeks after to help your body heal, I hope you feel better soon x

Hi Violet

There is no ‘normal’ about relapses. The big ones can take a very long time to recover from. I had two last year affecting mobility and have only recently been able to walk for any length of time without my stick. Keep at it, I’m sure you will get there eventually. The difficult thing is that you have just come off steroids too and have just started medication. I was in a similar position 5 years ago after my biggest relapse and it was so difficult to know what was causing what issues. In any case, rest when you need to, take as much time off work as you need to (I learned that lesson the hard way), and be kind to yourself.

A good neuro physiotherapist can help with the balance issues so if you don’t already see one, get a referral in asap. There is usually a long waiting list so by the time you have regained some stamina you will be ready for some gentle exercises to help regain your balance. The body can heal itself given the right amount of rest and exercise.

Don’t forget, we are all here for you. Keep us updated and lean on us for support. Many of us will have experienced something similar (not exactly the same because MS is so variable) and you’re in the right place to vent whenever you need to.

<>, hope you feel better soon

Tracey xx